# SDR CA960826097

- Difficulty date: August 7, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Cessna 172N
- Engine: Lyc O320H2AD
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Stud
- Condition: Broken
- Location: #4 Cyl Rkr Arm
- Stage of operation: DE
- Nature of condition: E, R
- Precautionary procedure: E, A

## Discrepancy

(CAN) DURING FLIGHT ENGINE STARTED TO RUN ROUGH. ENGINE POWER REDUCED AND AIRCRAFT LANDED ON HIGHWAY. GROUND INSPECTION FOUND #4 CYLINDER EXHAUST ROCKER STUD BROKE ALLOWING THE ROCKER ARM AND STUD TO FALL INTO THE BOTTOM OF THE ROCKER COVER. THIS RESTRICTED THE VALVE OPENING WHICH CAUSED THE PUSH ROD TO BEND. STUD, PUSH ROD AND PUSH ROD TUBE REPLACED. VALVE CLEARANCES CHECKED OK AND ENGINE GROUND RUN SERVICEABLE.
